Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 166, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 13, 1997, 11:23 PM EDT for McMinn County, Meigs County, Tennessee. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1997, 11:23 PM EDT (03:23 UTC)
- Expired
- Jun 14, 1997, 12:30 AM EDT
- In force
- 67 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties McMinn County, TN, Meigs County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 140324 RRA SVRMRX TNC107-121-140430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 1123 PM EDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST TENNESSEE ...WESTERN MCMINN COUNTY...MEIGS COUNTY AT 1120 PM EDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN EXTREME SOUTHERN MEIGS COUNTY ALONG THE MCMINN COUNTY LINE. THIS THUNDERSTORM IS MOVING NORTHEAST AT 25 MILES AN HOUR. THIS STORM WILL BE MOVING BETWEEN DECATUR AND ATHENS BY 1145. THIS STORM WILL WILL LIKELY CONTAIN LARGE HAIL AND HIGH WINDS. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:58 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 13, 7:58 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 755 PM EDT FRI JUN 13 1997 ACTIVE NIGHT ACROSS THE TN VALLEY. A LINE OF SVR STORMS CONTINUE TO MOVE ACROSS THE REGION WITH ANOTHETR LINE OVER MIDDLE TN. CONTINUE CAT POPS FOR TONIGHT. TRAINING ACROSS SOUTHWEST VA/NE TN WILL CONTINUE THREAT FOR FLASH FLOODING. OVRALL...CURRENT FCST LOOKS GOOD. DH
In the hours before
Special weather statement, Jun 13, 11:14 PM EDT, 9 minutes before
TNZ014>018-038>047-070-073-074-140415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 1114 PM EDT FRI JUN 13 1997 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR EAST TENNESSEE..AND EXTREME SOUTHWEST NORTH CAROLINA... THE NATIONAL WEATHER SERVICE STORM PERDICTION CENTER HAS CANCELLED THE WATCH WHICH WAS IN EFFECT FOR NORTHEAST TENNESSEE...AND EXTREME SOUTHWEST NORTH CAROLINA. THE ATMOSPHERE IS STILL UNSTABLE AND THUNDERSTORMS ARE AGAIN MOVING INTO THE SOUTHERN APPALACHIAN REGION. A FEW OF THESE THUNDERSTORMS STILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG GUSTY WINDS SO STAY TUNED TO LOCAL STATIONS FOR FURTHER UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Jun 13, 11:15 PM EDT, 8 minutes before
TNZ014>018-038>047-070-073-074-140415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 1114 PM EDT FRI JUN 13 1997 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR EAST TENNESSEE..AND EXTREME SOUTHWEST NORTH CAROLINA... THE NATIONAL WEATHER SERVICE STORM PERDICTION CENTER HAS CANCELLED THE WATCH WHICH WAS IN EFFECT FOR NORTHEAST TENNESSEE...AND EXTREME SOUTHWEST NORTH CAROLINA. THE ATMOSPHERE IS STILL UNSTABLE AND THUNDERSTORMS ARE AGAIN MOVING INTO THE SOUTHERN APPALACHIAN REGION. A FEW OF THESE THUNDERSTORMS STILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG GUSTY WINDS SO STAY TUNED TO LOCAL STATIONS FOR FURTHER UPDATES AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:02 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi | 58 min |
| Jun 13, 8:20 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Washington | 55 min |
| Jun 13, 8:33 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 42 min |
| Jun 13, 10:31 PM EDT | Severe Thunderstorm Warning | MRX | Fentress, Morgan, Scott | 59 min |
| Jun 13, 10:48 PM EDT | Severe Thunderstorm Warning | MRX | Rhea | 57 min |
| Jun 13, 11:59 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 46 min |
| Jun 14, 12:09 AM EDT | Severe Thunderstorm Warning | MRX | Monroe | 66 min |
| Jun 14, 12:31 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 59 min |
| Jun 14, 12:37 AM EDT | Severe Thunderstorm Warning | MRX | Blount | 68 min |
| Jun 14, 1:17 AM EDT | Flash Flood Warning | MRX | Monroe | 4 hr |
| Jun 14, 5:18 AM EDT | Flash Flood Warning | MRX | Monroe | 4 hr |
| Jun 14, 8:22 AM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 68 min |
| Jun 14, 2:59 PM EDT | Flash Flood Warning | MRX | Scott | 3 hr |
| Jun 14, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 68 min |
| Jun 14, 4:08 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 67 min |
| Jun 14, 4:31 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 59 min |
| Jun 14, 4:42 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 63 min |
| Jun 14, 4:56 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen | 64 min |
| Jun 14, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 63 min |
| Jun 14, 5:34 PM EDT | Tornado Warning | MRX | Sevier | 41 min |
| Jun 14, 6:12 PM EDT | Flash Flood Warning | MRX | Cocke, Greene, Hamblen | 3 hr |
| Jun 14, 6:12 PM EDT | Flash Flood Warning | MRX | Jefferson, Sevier | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.